Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 10, 2020, 6:44 PM CST for Wise County, Texas. It took effect at Jan 10, 2020, 10:10 PM CST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 6:44 PM CST (00:44 UTC)
- In effect from
- Jan 10, 2020, 10:10 PM CST
- Expired
- Jan 12, 2020, 9:20 AM CST
- In force
- 35 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Trinity River near Boyd (BOYT2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08044500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 10, 5:33 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 10, 5:33 PM CST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 533 PM CST Fri Jan 10 2020 .AVIATION... /00Z TAFs/ Thunderstorms are in the process of congealing into a line immediately west of the Dallas-Fort Worth Metroplex, while discrete cells in occasional clusters are ongoing over eastern portions of DFW TRACON. The line of storms immediately west is beginning to surge east, and should push through the DFW area over the next couple of hours. Will prevail thunder, with a TEMPO indicating lower visibilities in heavier rain 00-02Z in the Metroplex. Storms should roll through KACT a couple of hours later, hence the TEMPO for TS 01-04Z. As convection exits to the east, a cold front will enter from the northwest, with FROPA in the DFW area around 04Z and at KACT around midnight. MVFR ceilings will develop overnight behind the front, and there is a low-end chance for light snow in the Dallas-Fort Worth area early Saturday morning. The probabilities for snow are too low to mention in area TAFs at this time. VFR should return to KACT around 15Z Saturday, then in the Metroplex around midday to early afternoon as the upper low lifts off to the northeast. 30 && .LONG TERM... /Issued 159 PM CST Fri Jan 10 2020/ /Saturday night onward/ Saturday night looks to be a clear, calm night, which should allow for excellent radiational cooling conditions. The result should be a freeze for almost the entire CWA, with lows falling into the mid 20s to lower 30s for most everyone. Sunday will be nice, though a little cool, with highs rising into the upper 50s to near 60 for most locations. Heading into the week, an active pattern looks to continue as deep longwave trough persists over the western half of the United States. While the deep longwave trough will persist, timing of various shower/thunderstorm episodes will be dictated by the passage of smaller shortwave troughs. The first such shortwave looks to pass through the Southern Plains on Monday. Moisture should be fairly limited on Monday, thus the highest chances for showers/thunderstorms (only in the 20%-30% range) will be confined to our southeastern counties. Some modest instability will be present, so a few isolated thunderstorms will be possible, but nothing severe. Another weak upper-level shortwave trough will pass late Tuesday, bringing similar low shower/thunderstorm chances. Chances and coverage may be slightly higher and farther north however, as moisture will have had an extra 24 hours to recover. Late Wednesday, more substantial height falls will overspread the region, driving a cold front across North and Central Texas. While cooler air will move in behind this front, right now it looks like temperatures will remain warm enough to keep precipitation as all liquid rain. Models have been somewhat inconsistent however, with some models being cold enough to support the possibility of light snow, but given the large uncertainty with how cold it will be, and how much moisture will be available, will keep precipitation in the forecast as all rain for the time being. This system late Wednesday and into Thursday looks to be the next one to watch, with another strong cold front potentially approaching the region by next weekend. Godwin && .SHORT TERM... /Issued 1209 PM CST Fri Jan 10 2020/ /Today through Tomorrow/ An exceptionally moist and unstable environment is currently in place across the area, setting the stage for an active afternoon and evening for North and Central Texas. A capping inversion which has been in place all morning has weakened considerably over the past hour, as noted by the recent increase in lightning strikes just north of the Dallas-Fort Worth area. More intense convection should initiate in the next hour or so somewhere near or immediately west of the I-35 corridor. A discrete convective mode will be highly probable early on, or from roughly 1 through 5 PM, which is when the longer duration updraft maintenance and subsequent large hail threat should be most likely. Activity should evolve upscale into a linear MCS while working eastward this evening, which is when a more widespread damaging wind threat will exist. The potential for tornadoes will exist with both the discrete cells this afternoon as well as embedded within the line this evening. The severe weather threat will exit the eastern-most counties by midnight tonight. Much colder air and wrap-around moisture will bring a potential of light snow early Saturday as a cold front surges southward through the region and the core of the upper low passes overhead. This will be primarily along and north of Highway 380 corridor Saturday morning, but some flakes cannot be ruled out as far south as I-20. Moisture and precipitation will lift out to the northeast Saturday afternoon, with seasonably cold and dry conditions expected Saturday evening. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 35 44 32 59 41 / 90 10 0 0 0 Waco 37 50 29 60 40 / 90 5 0 0 0 Paris 37 40 26 55 37 / 100 30 0 0 0 Denton 32 43 29 60 39 / 80 20 0 0 0 McKinney 34 42 29 58 40 / 100 20 0 0 0 Dallas 35 44 31 59 41 / 100 10 0 0 0 Terrell 37 43 28 58 39 / 100 10 0 0 0 Corsicana 39 46 30 58 41 / 100 10 0 0 0 Temple 39 51 31 60 42 / 90 0 0 0 0 Mineral Wells 33 46 29 63 38 / 30 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM CST Saturday for TXZ093>095-103>107- 118>120. && 30/26
Hazardous weather outlook, Jan 10, 2:04 PM CST, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 204 PM CST Fri Jan 10 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 204 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Showers and thunderstorms continue to develop across much of North and Central Texas. Some of these thunderstorms will likely become severe with tornadoes, large hail, and damaging winds possible. A Tornado Watch is in effect until 9:00 p.m. Friday evening. Flash flooding will also be possible mainly from the Metroplex northeast into the Paris/Bonham areas. Snow will be possible north of the I-20 corridor Saturday morning with some light accumulations mainly north of US-380. No major travel hazards are expected given any snow that does fall will likely melt on contact or blow off the road given the windy conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for thunderstorms mainly along and east of I- 35 Wednesday into early Thursday. Lightning would be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening across North and Central Texas.
In the hours before
Local storm report, Jan 10, 5:28 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD 2 W LINDSAY 33.65N 97.26W
01/10/2020 COOKE TX EMERGENCY MNGR
U.S. HIGHWAY 82 FLOODED WEST OF LINDSAY.Local storm report, Jan 10, 6:00 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 2 WNW LAMPASAS 31.08N 98.21W
01/10/2020 E60 MPH LAMPASAS TX TRAINED SPOTTER
ESTIMATED WIND GUST TO 60 MPH.Local storm report, Jan 10, 6:03 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL EVERMAN 32.63N 97.28W
01/10/2020 E1.50 INCH TARRANT TX LAW ENFORCEMENT
PING PONG BALL SIZE HAIL REPORTED AT EVERMAN HIGH
SCHOOL.Local storm report, Jan 10, 6:06 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 6 SE DECATUR 33.17N 97.53W
01/10/2020 WISE TX PUBLIC
FM 2264 CLOSED DUE TO VERY HIGH WATERLocal storm report, Jan 10, 6:26 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
01/10/2020 TARRANT TX EMERGENCY MNGR
FORT WORTH FIRE DEPARTMENT RESPONDING TO HIGH WATER
RESCUES NEAR HUGULEY HOSPITAL.Local storm report, Jan 10, 6:37 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GATESVILLE 31.43N 97.75W
01/10/2020 E1.00 INCH CORYELL TX PUBLIC
QUARTER SIZE HAIL REPORTED IN GATESVILLE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:04 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 41 min |
| Jan 10, 6:04 PM CST | Tornado Warning | FWD | Delta, Hopkins, Lamar | 26 min |
| Jan 10, 6:09 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 24 min |
| Jan 10, 6:44 PM CST | River Flood Warning | FWD | Cooke | 14 hr |
| Jan 10, 6:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 36 min |
| Jan 10, 6:46 PM CST | Tornado Warning | FWD | Collin, Dallas, Denton | 14 min |
| Jan 10, 6:47 PM CST | Areal Flood Warning | FWD | Denton, Wise | 12 hr |
| Jan 10, 6:59 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Jan 10, 7:06 PM CST | Special Weather Statement | FWD | Collin, Rockwall | 54 min |
| Jan 10, 7:35 PM CST | Special Weather Statement | FWD | Hill | 25 min |
| Jan 10, 7:40 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 23 min |
| Jan 10, 7:42 PM CST | Special Weather Statement | FWD | Bell | 33 min |
| Jan 10, 8:34 PM CST | Special Weather Statement | FWD | Bell | 41 min |
| Jan 10, 9:02 PM CST | Special Weather Statement | FWD | Milam | 28 min |
| Jan 10, 9:14 PM CST | Areal Flood Warning | FWD | Cooke | 9 hr |
| Jan 11, 3:17 AM CST | River Flood Warning | FWD | Denton | 15 hr |
| Jan 11, 3:27 AM CST | River Flood Warning | FWD | Denton | 34 hr |
| Jan 11, 3:29 AM CST | Winter Weather Advisory | FWD | Collin, Cooke, Denton, Eastland, Fannin, Grayson and 7 more | 9 hr |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.